Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

helping my husband to diminish the suboxone

my husband is taking 12 mg a day of suboxone, correctly as the doctor says, is trying to get down to 8 mg, when he tries, he gets very sick, and he goes back to 12 mg, like he goes down to 4mg without feeling so sick? we have a recovery plan, but how important it is that it can go down
2 Responses
Avatar universal
Has he tried dropping down more slowly?  Like going from 12mg a day to 10mg?  Perhaps cutting 4mg is too big a jump.  
1 Comments
no, we'll treat it like this, I'd like support on this page, to help it, by your advice, I'll pass the process once with it, after being clean, I'll relapse, but quickly I'm back to treatment, now we're going to decrease again
7163794 tn?1457366813
COMMUNITY LEADER
Danny did give you some sound advice.  The slower the better for suboxone.
IMO.....either you have to taper correctly to be successful which is slow and steady, or you quit cold turkey and be prepared for him to be majorly sick for at least 30 to 45 days.....your call.
I chose cold turkey from 24 mgs of the subs and it kicked my a**! However, I was able to miss work for that time and I had people that did my housework. Not everyone has the luxury of this. But to correctly taper off my dose would've taken 2 1/2 to 3 yrs.....not happening!
How is your husband feeling......and what mg is he at?
4 Comments
thank you for answering, it's very important to me, my husband is at 12 mg a day, starting at 16 mg a day
he doesn't want to stay in the suboxone, he says it feels like ****, last January the suboxone left in 2mg, only lasted four months clean and relapsed into heroin, and I go back to suboxone again
I get it, and he's right.  After awhile, the suboxone is just completely numbing and is no longer euphoric, however, don't take it and see what happens!

If your goal is to taper until off the subs, then to ensure the best chance of success you need to do it slowly.  You will almost guarantee relapse if you do it too quickly b/c he will be sick.  Is your husband having to work while trying to taper off this med?  We're not supposed to give tapering advice on here so I'm going to say it like this.  If he's managed through the 4mg drop from 16 to 12, leave him here for awhile.  Perhaps 3/4 weeks.  Let his body and mind acclimate to it and heal a bit.  4mg is too big of a drop at one time, IMO.  I guess it all depends on what outcome you and your husband are looking for?  Off the meds permanently or is there some reason he needs to be off so fast?  And don't get me wrong..........I'm ALL FOR getting off of subs PERMANENTLY!    
he wants permanently, at the same time I feel scared, once he retired from the suboxone, and I relapsed into the heroin was very hard for me
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.